A week after my Brychametatarsia surgery I had a doc appointment. It was quick and the doc informed me that I will be turning my external fixator myself. This contraption is drilled into your foot and toe in order to internally correct the bone.
The minute meds wear off on me i begin to feel tightness in my foot and throbbing. Theres a pinching sensation and sometimes a burning feeling. Needless to say, I take my meds and elevate my foot consistently.
Turning the fixator doesn’t hurt, tho I do feel some tightness afterwards. I suggest taking a pill 30 min before doing this. Also, with taking the pills remember to eat beforehand, to avoid nausea. I learned this the hard way as nausea became my #1 emotion the first couple days after surgery.
It wasnt completely my fault because the appetite is really dramatically reduced after a surgery. So, after picking through dinner a couple nights my family started forcing me to sleep when i didnt feel good and drink tea. If I did feel hungry or was in desperate pain then they would give me the drugs. But I do believe it may just had been the fact that my body cant take Codeine. The doc prescribed me Codeine and I had all the side effects: nausea, irritability, dizziness, lack of concentration, depression, euphoria, heart palpitations, sweating, and dropping asleep in the middle of everything.
After complaining at my doc visit he said hed send me something else. Ill let you know how i manage with this new one. Today is day 8 and I woke up in no pain which is a great improvement. I turn the external fixator every 6 hours and I turn it COUNTERCLOCKWISE. From 12 o clock to 9 o clock.
My whole day revolves around turning that thing. I wake up, eat some plain potato chips and have a glass of water. Then I take the pill and use the bathroom. When back inside I prepare my bed and everything for my entertainment. Lastly, I turn that damn screw.
The pain is easing off these days so Im real hopeful. Thanxx for reading.
Here are some pics!
A week after surgery!! Im getting around well enough…